Together we will beat cancer

Donate

Qoverdose

21 Oct 2019 14:45

hi I am having chemo. The drugs have been Bendamustine and obinutuzumab on cycles one to three I have been having obinutuzumab 3 times on a 28 day cycle. During my 4th cycle I gat a call saying my 3rd obinutuzumab was cancelled. I found out in clinic this was due to them finding out I should only having it once every cycle. Since my chemo started I have been to A&E twice with major stomach and chest pains. And I have not slept as it’s painful to lay down I have also been to my GP more than I can remember. I also tell my doctor in clinic and I keep getting told it’s constipation. Can you tell me if the overdose of 5 obinutuzumab is harmful to me  on your website it tells what the amount should be. So I’m wondering why the hospital did not know this 

Qoverdose

22 Oct 2019 11:08 in response to Graeme69

Hello and thank you for posting a question. I am sorry to learn about the problems that have occurred with the obinutuzumb and also that you have been rather unwell. This must be difficult for you. 

The dose of obinutuzumb can change depending on the condition that is being treated. But because of the combination of drugs that you are receiving I would guess that you have follicular lymphoma. With this condition people usually have 3 doses of obinutuzumb over 28 days for the first cycle and after that once dose each 28 day for the other cycles. So I would imagine that because it is 'normal' to sometimes give 3 doses it was not questioned.  I think it is likely that the hospital are now looking into this and will look at ways of minimising the risk of this occurring again. But I do appreciate that this is not helpful for you.

With regards to any implications that this might have on your health I can certainly appreciate that this must be a worry for you. But unfortunately I cannot help you with this.  This is because manufacturers have little information about this type of situation. In their product information leaflet they say,  "No experience with overdose is available from human clinical studies. Consideration should be given to the need for regular monitoring of blood cell count and for increased risk of infections".

I don't know if your symptoms are related to the treatment or not, but insomnia is listed as an uncommon side effects in the medical literature and constipation is also a relatively common side effect.

I am sorry as I realise that this reply is not particularly helpful. Please do get back to us if you have any other  questions. You may find it helpful to talk things through with one of the nurses on our helpline.  The number to call is Freephone 0808 800 4040 and the lines are open from 9am till 5pm Monday to Friday.

Kind regards, 

Jean